# SDR CA050831001

- Difficulty date: August 29, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Make and model: Piper PA-12
- Aircraft time: 3,125 hours
- Engine: Lyc O320A2B
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: 1051676TCM
- Condition: Failed
- Location: Magneto
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED IGNITION PROBLEMS WHEN OPERATING ENGINE ON RIGHT HAND MAGNETO.  ALL IGNITION COMPONENTS INSPECTED AND TESTED INCLUDING CAPACITOR.  CAPACITOR ELECTRICALLY TESTED TO 0.358 MICRO FARADS.  THIS VALUE IS ABOVE THE MAINTENANCE VALUE OF A 0.300 MICRO FARAD MINIMUM.  IGNITION SYSTEM RE-INSTALLED ON ENGINE.  DURING ENGINE RUN UP PROBLEMS PERSISTED. NO EVIDENCE OF A DEFECTIVE CAPACITOR WERE FOUND ON THE SURFACE CONDITION OF THE BREAKER POINTS. DUE TO EXPERIENCE WITH SIMILAR CIRCUMSTANCES, CAPACITOR REPLACED WITH NEW KELLY AEROSPACE CAPACITOR P/N 10-51676.  SUBSEQUENT RUN UP CONFIRMED CAPACITOR TO HAVE BEEN SOURCE OF IGNITION TROUBLES.
